Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking armour for hypothyroid. Feeling anxiety, loss of appetite and heart palpitations. Safe remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,
I had a question regarding my wife. She is 42 years old. She has been taking Armour medication for hypothyroid (15 mg) since XXXXXXX 10th. She was taking synthroid (25 mcg) from mid October until then. She was switched from syntroid because it was giving her extreme anxiety, loss of appetite and heart palpitations. The armour seemed fine for a while but about a week ago the loss of appetite started coming back with occasional light-headedness,and anxiety came back too, but not as bad as it was on the synthroid. Now, She is also experiencing dull pain below her rib cage on the right side and also in the back for about a week. She is having yellowish bowel movements and they are somewhat loose. She is not eating too much because food is not appealing. She has lost about 12 lbs in the last month without any exercise and not attempting to lose weight. . Do you have any thoughts on what this could be and what she should do next?
Posted Thu, 28 Feb 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 9 hours later
Dear XXXXXXX,
Thanks for writing in. First thing is to check thyroid profile to see if its normal. If thyroid function tests are normal then these symptoms cant be attributed to her thyroid problem. Not all the symptoms in a hypothyroid patient are in any way related to thyroid dysfunction perse or its treatment. Looking at the nature of symptoms they dont seem to be related to hypothyroidism. She seems to be having anxiety and XXXXXXX some gastrointestinal problem that has led to weight loss. She requires detailed evaluation in a speciality setting involving a physician, gastroenterologist and psychiatrist. Because of nonspecific nature of symptoms it is difficult to fix the etiology without proper evaluation. I suggest you dont ignore the symptoms to be due to hypothyroidism. We habe to think of a different cause/causes. I wish I could tell you what has caused these symptoms but Im afraid I cant because of non specific nature. Get investigated and till that time take calcium, vitamin D and multivitamin supplementation.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor